Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2001, 7:57 PM EDT for Boyd County, Kentucky; Lawrence County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 7:57 PM EDT (23:57 UTC)
- Expired
- Jun 6, 2001, 8:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Boyd County, KY, Lawrence County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:14 PM EDT | Thunderstorm Wind | Ironville, KY | Large trees were blown down along Daniels Fork Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 062357 SVRRLX KYC019-OHC087-070030- /NEW.KRLX.SV.W.0118.062357-070030/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 757 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOYD COUNTY IN KENTUCKY... LAWRENCE COUNTY IN OHIO... * UNTIL 830 PM EDT... * AT 748 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF WORTHINGTON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...PROCTORVILLE...LAKE VESUVIUS...IRONTON...COAL GROVE...CHESAPEAKE...CATLETTSBURG... CANNONSBURG AND ASHLAND. <<CALL TO ACTION>>SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 6, 6:37 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 637 PM EDT WED JUN 6 2001 THUNDERSTORMS FROM MAIN BAND HAVE PUSHED INTO SOUTHEAST OHIO. THIS BAND STRETCHES FROM JUST NORTH OF PKB...SOUTHWESTWARD TO SOUTHERN INDIANA. ADDITIONAL THUNDERSTORMS HAVE FORMED OVER KENTUCKY AND NORTHEASTERN TENNESSEE...WITH A FEW FRESH CELLS IN WV. LOCALLY HEAVY RAINFALL IS LIKELY...WILL CONTINUE FFA. WILL ALSO ADD BUCHANAN AND DICKENSON COUNTIES IN VA TO THE FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING. .RLX... WV...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047. VA...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES VAZ003-004. KY...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/NMB
In the hours before
Local storm report, Jun 6, 7:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0752 PM EDT WED JUN 06 2001
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM GREENUP KY FUNNEL CLOUD
06/06/01 GREENUP EVENT OCCURRED BETWEEN
0737 PM AND 0752 PM
0757 PM GREENUP KY FUNNEL CLOUD
06/06/01 GREENUP EVENT OCCURRED BETWEEN
0742 PM AND 0757 PM
0802 PM IRONTON OH FUNNEL CLOUD
06/06/01 LAWRENCE EVENT OCCURRED BETWEEN
0747 PM AND 0802 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:29 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 46 min |
| Jun 6, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 44 min |
| Jun 6, 7:11 PM EDT | Tornado Warning | RLX | Washington | 34 min |
| Jun 6, 7:16 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.